Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 29, 2007, 1:43 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 29, 2007, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:15 PM CDT | FLASH FLOOD | 4 Nne Burbank, OK | ROCK CRUSHER ROAD NORTH OF BURBANK IS BEING CLOSED DUE TO WATER FLOWING ACROSS IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 291847
FFWTSA
OKC113-117-300045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN CONTINUING TO DEVELOP ACROSS WESTERN
PORTIONS OF OSAGE AND PAWNEE COUNTIES...MOVING NORTH AT 20 MPH.
RADAR INDICATES THAT UP TO 6 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PORTIONS OF NORTHWEST OSAGE COUNTY FROM THIS MORNINGS
THUNDERSTORMS. ANOTHER 2 TO 3 INCHES WILL BE LIKELY WITH LOCALLY
HIGHER AMOUNTS THROUGH 745 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...PAWHUSKA...PAWNEE...BIGHEART...HULAH...RALSTON...
FAIRFAX...PEARSONIA...GRAINOLA...FORAKER...BURBANK AND SHIDLER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3679 9600 3616 9678 3634 9703 3650 9704
3659 9689 3659 9704 3668 9709 3680 9676
3698 9676 3702 9602
$$2 follow-up statements
000
WGUS74 KTSA 292126
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT FRI JUN 29 2007
OKC113-117-300045-
OSAGE OK-PAWNEE OK-
426 PM CDT FRI JUN 29 2007
...LIFE-THREATENING FLASH FLOODING EXPECTED IN PARTS OF OSAGE AND
PAWNEE COUNTIES...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
PAWNEE AND OSAGE COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL OF 1 TO 3 INCHES HAS FALLEN THIS AFTERNOON IN WESTERN
OSAGE AND WESTERN PAWNEE COUNTIES. AREAS ALONG CHARLEY CREEK...
BIG DRUM CREEK...DOGA AND SIMPKINS CREEKS WEST AND NORTHWEST
OF FAIRFAX HAVE RECEIVED HEAVY RUNOFF AND ARE VERY LIKEY OUT
OF THEIR BANKS. IN ADDITION...DRAINAGE DITCHES AND LOW AREAS IN
OSAGE AND PAWNEE COUNTIES ARE FLOODED.
SALT CREEK IS APPARENTLY RISING AGAIN AND HIGHWAY 18 JUST NORTH
OF FAIRFAX WAS DOWN TO ONE LANE OPEN. THE CONSTRUCTION AREA OF
HIGHWAY 60 WEST BARTLESVILLE WAS REPORTED TO HAVE SOME WATER
COVERING THE ROAD.
A VERY DANGEROUS FLASH FLOOD SITUATION IS DEVELOPING IN OSAGE
AND PAWNEE COUNTIES AS THE CURRENT ROUND OF HEAVY RAIN WILL
BE REPEATED THIS EVENING BY A SECOND LINE OF THUNDERSTORMS.
NEW RAIN TOTALS THIS EVENING COULD BE IN THE 2 TO 4 INCH RANGE.
THIS WOULD BE ON TOP OF THE 6 TO 8 INCHES THAT HAS FALLEN IN
PARTS OF THE WARNING AREA IN THE LAST 24 HOURS.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3679 9600 3616 9678 3634 9703 3650 9704
3659 9689 3659 9704 3668 9709 3680 9676
3698 9676 3702 9602
$$000
WGUS74 KTSA 300002
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI JUN 29 2007
OKC113-117-300045-
OSAGE OK-PAWNEE OK-
700 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
PAWNEE AND OSAGE COUNTIES...
AT 650 PM CDT...THE HEAVIER THUNDERSTORMS THAT PRODUCED 1 TO 2
INCHES OF RAIN DURING THE LATE AFTERNOON HAVE MOVED NORTH INTO
KANSAS. ALTHOUGH THE HEAVIEST RAIN HAS AT LEAST TEMPORARILY ENDED...
EVEN THE LIGHT TO MODERATE SHOWERS WILL CONTINUE TO SLOW THE
DRAINAGE OF WATER FROM LOW LYING AREAS. SOME ROADS CONTINUE TO BE
FLOODED AND CAUTION MUST BE USED BY MOTORISTS...ESPECIALLY ON
SECONDARY ROADS. THE FLASH FLOOD WARNING WILL BE REPLACED BY AN
AREAL FLOOD WARNING FOR THE REMAINDER OF TONIGHT WHEN IT EXPIRES.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY RUNOFF FROM THE
HEAVY RAINS INCLUDE PAWHUSKA...BURBANK...OKESA...SHIDLER...
PEARSONIA...FORAKER...GRAINOLA AND HULAH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3679 9600 3616 9678 3634 9703 3650 9704
3659 9689 3659 9704 3668 9709 3680 9676
3698 9676 3702 9602
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:47 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 11:47 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CDT FRI JUN 29 2007
.DISCUSSION...
MAIN FOCUS FOR RAIN THIS AFTERNOON AND EVENING WILL BE IN THE
NORTHWEST PART OF THE FORECAST AREA WHERE A NEARLY STATIONARY
FRONTAL BOUNDARY REMAINS IN PLACE. FLASH FLOOD RISK REMAINS
EXTREMELY HIGH ACROSS OSAGE AND PAWNEE COUNTIES WHERE ANOTHER
ROUND OF HEAVY RAINFALL APPEARS IMMINENT LATER THIS AFTERNOON AND
EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REST
OF THE FORECAST AREA THIS AFTERNOON AND WILL POSE A RISK OF MORE
LOCALIZED HEAVY RAINFALL AMOUNTS. A FLOODING THREAT WILL EXIST
WHERE SIGNIFICANT RAINS HAVE FALLEN DURING THE PAST FEW DAYS.
THE RISK OF ADDITIONAL HEAVY RAINFALL AND FLOODING WILL REMAIN
THROUGH THE WEEKEND WITH MOST MODELS INDICATING THAT THE FLOODING
RISK WILL BE INCREASING FURTHER ACROSS NORTHEAST OKLAHOMA SATURDAY
AND SUNDAY. FLASH FLOOD WATCH MAY NEED TO BE EXPANDED IN TIME IF
THESE TRENDS IN THE MODELS PERSIST.
FORECAST UPDATE FOR CURRENT TRENDS COMING SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064.
AR...NONE.
&&
SHORT TERM...05
LONG TERM....10
PLATEHazardous weather outlook, Jun 29, 1:00 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUN 29 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUN 29 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A STATIONARY FRONTAL BOUNDARY WILL LINGER THIS AFTERNOON JUST
NORTH OF INTERSTATE 44...WHILE A VERY PERSISTENT MID LEVEL LOW
PRESSURE SYSTEM REMAINS OVER WESTERN OKLAHOMA. THIS SYSTEM WILL
CONTINUE TO DRAW ABUNDANT MOISTURE INTO THE AREA FOR A CONTINUED
THREAT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE FRONT
WILL LIKELY SERVE AS A FOCUS FOR ORGANIZED RAIN AND THUNDERSTORM
DEVELOPMENT PRIMARILY ALONG AND NORTHWEST OF INTERSTATE 44.
STRONGER CELLS WITHIN THIS AREA WILL BE CAPABLE OF PRODUCING FROM
1 TO 3 INCHES OF RAIN IN A VERY SHORT TIME ON ALREADY SATURATED
GROUND...LEADING TO A SIGNIFICANT RISK OF LOCALIZED FLASH
FLOODING...ESPECIALLY IN OSAGE AND PAWNEE COUNTIES. ELSEWHERE...
SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED AND SHORT-LIVED
BUT STILL CAPABLE OF BRIEF HEAVY DOWNPOURS. WEAK FLOW ALOFT WILL
PRECLUDE ANY SEVERE WEATHER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH THE WEEKEND. HEAVY RAIN
AND FLOODING WILL REMAIN A CONCERN AT LEAST THROUGH SUNDAY. BY
EARLY NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED...
HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...THUNDERSTORMS WITH
HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO EARLY NEXT WEEK. THE
OVERALL COVERAGE AND ORGANIZATION OF SHOWERS AND THUNDERSTORMS
WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jun 29, 1:54 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.